Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Detroit, MI

August 1, 2011Bay County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 1, 2011, 5:18 AM EDT for Bay County, Tuscola County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 5:18 AM EDT (09:18 UTC)
Expired
Aug 1, 2011, 5:53 AM EDT
In force
35 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bay County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS53 KDTX 010918
SVRDTX
MIC017-157-011015-
/O.NEW.KDTX.SV.W.0099.110801T0918Z-110801T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
518 AM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BAY COUNTY IN SOUTHEAST MICHIGAN...
  NORTHWESTERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 615 AM EDT

* AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ESSEXVILLE...OR 7 MILES EAST OF BAY CITY...AND MOVING SOUTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUANICASSEE AND MUNGER AROUND 535 AM EDT.
  WISNER AROUND 540 AM EDT.
  GILFORD AND REESE AROUND 600 AM EDT.
  AKRON AROUND 605 AM EDT.
  FAIRGROVE AROUND 610 AM EDT.
  WATROUSVILLE AROUND 615 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  UNIONVILLE...         REESE...              QUANICASSEE...
  MUNGER...             FAIRGROVE...          ESSEXVILLE...
  BAY CITY...           AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
      4343 8340 4342 8370 4348 8370 4348 8382
      4352 8382 4352 8392 4368 8392 4365 8386
      4363 8374 4360 8367 4372 8354 4373 8352
TIME...MOT...LOC 0918Z 317DEG 12KT 4361 8375
WIND...HAIL 60MPH 1.00IN

$$

SC
3 follow-up statements
737 
WWUS53 KDTX 010930
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
530 AM EDT MON AUG 1 2011

MIC017-157-011015-
/O.CON.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
BAY MI-TUSCOLA MI-
530 AM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TUSCOLA AND SOUTHEASTERN BAY COUNTIES UNTIL 615 AM EDT...

AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
QUANICASSEE...OR 9 MILES NORTH OF REESE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WISNER AROUND 535 AM EDT.
  GILFORD AND REESE AROUND 555 AM EDT.
  FAIRGROVE AROUND 600 AM EDT.
  WATROUSVILLE AROUND 615 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  UNIONVILLE...         REESE...              QUANICASSEE...
  MUNGER...             FAIRGROVE...          ESSEXVILLE...
  AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
      4343 8340 4342 8370 4348 8370 4352 8382
      4366 8388 4365 8386 4363 8375 4360 8367
      4372 8354 4373 8352
TIME...MOT...LOC 0930Z 317DEG 12KT 4357 8368
WIND...HAIL 60MPH 1.00IN

$$

SC
343 
WWUS53 KDTX 010947
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
547 AM EDT MON AUG 1 2011

MIC017-010957-
/O.CAN.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
BAY MI-
547 AM EDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.

LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
      4343 8340 4342 8370 4359 8370 4365 8360
      4366 8360 4372 8354 4373 8352
TIME...MOT...LOC 0947Z 291DEG 17KT 4359 8366

$$

MIC157-011015-
/O.CON.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
TUSCOLA MI-
547 AM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TUSCOLA COUNTY UNTIL 615 AM EDT...

AT 543 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
QUANICASSEE...OR 9 MILES WEST OF AKRON...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WISNER AROUND 555 AM EDT.
  GILFORD AROUND 600 AM EDT.
  AKRON AND FAIRGROVE AROUND 610 AM EDT.
  WATROUSVILLE AROUND 615 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  UNIONVILLE...         REESE...              QUANICASSEE...
  FAIRGROVE...          AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
      4343 8340 4342 8370 4359 8370 4365 8360
      4366 8360 4372 8354 4373 8352
TIME...MOT...LOC 0947Z 291DEG 17KT 4359 8366
WIND...HAIL 60MPH 1.00IN

$$

SC
757 
WWUS53 KDTX 010953
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 AM EDT MON AUG 1 2011

MIC157-011003-
/O.CAN.KDTX.SV.W.0099.000000T0000Z-110801T1015Z/
TUSCOLA MI-
553 AM EDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TUSCOLA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4371 8349 4372 8347 4367 8347 4366 8344
      4343 8340 4342 8370 4359 8370 4365 8360
      4366 8360 4372 8354 4373 8352
TIME...MOT...LOC 0953Z 291DEG 17KT 4358 8362

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:34 AM EDT, 44 minutes earlier.

Area forecast discussion, Aug 1, 4:34 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
434 AM EDT MON AUG 1 2011

.SHORT TERM...TODAY AND TONIGHT

THE MAIN FEATURE OF INTEREST IN THE SHORT TERM IS THE ILL DEFINED
COLD FRONT CURRENTLY EXTENDING ACROSS NORTHERN MICHIGAN. THIS FRONT
WILL MEANDER ITS WAY ACROSS SRN MI TODAY. THE 00Z KGRB SOUNDING
SHOWED SOME HIGHER MOISTURE CENTERED AROUND 925MB. ADVECTION OF THIS
HIGHER LOW LEVEL THETA E AIRMASS HAS LED TO SOME ISOLATED
THUNDERSTORMS. THIS LOW LEVEL MOISTURE ADVECTION BENEATH STEEP MID
LEVEL LAPSE RATES WILL CONTINUE TO GENERATE SOME ISOLATED CONVECTION
THIS MORNING. THE LATEST SPC MESO ANALYSIS SHOWS 0-3KM MU CAPE UP TO
2000 J/KG ACROSS THE SAGINAW VALLEY. SO WOULD NOT BE SURPRISED TO
SEE SOME STRONG TO SEVERE THUNDERSTORMS /ECHO TOPS ON THE MIDLAND
AND SAGINAW COUNTY CELL EARLIER EXCEEDED 50000 FT/.

WHILE THE FRONT WILL SLIDE SOUTH ACROSS THE FORECAST AREA
TODAY...THERE WILL NOT REALLY BE MUCH CHANGE IN THE THERMAL PROFILE.
IN FACT...A DRIER AIRMASS IN THE WAKE OF THE FRONT WILL ACTUALLY
LEAD TO DEEPER MIXING DEPTHS. SO EXPECT MOST LOCATIONS WILL AGAIN
HIT OR EXCEED 90 DEGREES TODAY /EXCEPT FOR PORTIONS OF THE THUMB
WHERE A LIGHT FLOW OFF LAKE HURON WILL DEVELOP THIS AFTERNOON/.
STRONG MID AND LOW LEVEL DRY AIR ADVECTION WILL END THE RISK FOR
ADDITIONAL CONVECTION ACROSS THE SAGINAW VALLEY AND THUMB REGION BY
NOON. FARTHER SOUTH...MOISTURE POOLING ALONG THE FRONT COMBINED WITH
DAYTIME HEATING WILL SUPPORT 0-1KM ML CAPE UP TO 2500 J/KG BY
AFTERNOON. THE LACK OF LARGE SCALE SUPPORT AND GENERAL WEAK
CONVERGENCE ALONG THE FRONT WILL CONTINUE TO SUPPORT JUST ISOLATED
COVERAGE. CHANCES WILL BE A BIT HIGHER IN THE VICINITY LAKES ST
CLAIR AND ERIE DUE TO INTERACTION OF LAKE BREEZE BOUNDARIES. MODEL
SOUNDINGS FOR THIS AFTERNOON SHOW FAIRLY GOOD CAPE DENSITY. DEEP
LAYER SHEAR WILL ALSO BE ON THE ORDER OF 35 KTS. SO CAN NOT RULE OUT
SOME ISOLATED SEVERE WEATHER TODAY...MAINLY SOUTH OF THE I 69
CORRIDOR. AGRESSIVE DRY AIR ADVECTION WILL ADVANCE ACROSS THE
REMAINDER OF THE AREA AFTER NOON AND SHOULD END THE RISK FOR
ADDITIONAL THUNDERSTORM ACTIVITY ACROSS THE FAR SOUTH BY LATE
AFTERNOON.

HIGH PRESSURE AND A DRY ENVIRONMENT WILL LEAD TO FAIRLY QUITE
CONDITIONS TONIGHT. MID AND HIGH CLOUDS WILL BE ON THE INCREASE
OVERNIGHT AS ENHANCED LOW LEVEL CONVERGENCE LEADS TO MCS DEVELOPMENT
ACROSS THE NORTHERN GREAT LAKES. MID LEVEL THETA E ADVECTION ACROSS
WESTERN LOWER MI OVERNIGHT MAY ALSO LEAD TO SOME CONVECTIVE
DEVELOPMENT ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA TOWARD
DAYBREAK.

&&

.LONG TERM...TUESDAY THROUGH SUNDAY

MODELS REMAIN IN VERY GOOD AGREEMENT WITH TRACKING A MID-LEVEL WAVE
EAST-SOUTHEAST THROUGH THE CENTRAL GREAT LAKES TUESDAY INTO TUESDAY
NIGHT...AS IT RIDES THE PERIPHERY OF A LARGE UPPER RIDGE CENTERED
OVER THE SOUTHERN PLAINS. THIS PARTICULAR WAVE HAS ALREADY BECOME
APPARENT ON WATER VAPOR IMAGERY OVER SOUTHERN NEVADA...WHICH IS
ABOUT WHERE THE MODELS HAVE IT. DIFFERENCES DO HOWEVER EMERGE BY
TOMORROW WITH REGARD TO THE EXACT TRACK AND TIMING OF THIS WAVE
THROUGH THE GREAT LAKES...WITH GFS/UKMET TRACK A LITTLE MORE
SOUTHERLY COMPARED TO THE NAM/EURO. HARD TO PINPOINT WHICH SCENARIO
WOULD BE BEST TO FOLLOW THIS FAR IN ADVANCE...BUT ALL MODELS DO TEND
TO FURTHER AMPLIFY THE MID-LEVEL WAVE AND DEVELOP AN AREA OF SURFACE
LOW PRESSURE OUT AHEAD OF IT. 00Z NAM DOES LOOK A LITTLE TOO
AMPLIFIED HOWEVER...AND MAY BE SUFFERING FROM CONVECTIVE FEEDBACK
ISSUES. TRACK WILL BE IMPORTANT WITH DETERMINING WHERE
RAIN/THUNDERSTORM PROBABILITIES WILL BE THE GREATEST...AND WITH HOW
FAR NORTHWARD THE BEST INSTABILITY AND MOISTURE WILL SURGE (NAM/EURO
TRACK WOULD BRING IT FURTHER NORTH). SEVERE WEATHER WILL BE POSSIBLE
ASSUMING WE CAN FIRST ERODE A STABLE LAYER IN THE MID-LEVELS MODEL
SOUNDINGS SHOW AT THE START OF THE DAY. THIS STABLE LAYER COULD
POSSIBLY LINGER WELL INTO THE AFTERNOON PER GFS
SOUNDINGS...ESPECIALLY WITH THE ABSENCE OF COLD AIR ADVECTION ALOFT.
LOW-LEVEL JET WILL PUNCH UP INTO THE AREA DURING THE AFTERNOON AND
OVERNIGHT HOURS...FEEDING ADDITIONAL MOISTURE AND WARMTH INTO LOWER
MICHIGAN. DEWPOINTS SHOULD MAKE IT BACK UP ABOVE 70 DEGREES (PW
VALUES EXCEEDING 2 INCHES ONCE AGAIN)...WHILE TEMPERATURES REACH UP
INTO THE MID 80S (THUMB) TO LOW 90S. BEST LIFT WILL HOLD OFF UNTIL
THE LATE AFTERNOON ALONG A SURFACE WARM FRONT...HOWEVER CANNOT RULE
OUT A THUNDERSTORM/SHOWER EARLIER IN THE DAY GIVEN STRENGTH OF
THETA-E ADVECTION. BEST TSTORM CHANCES WILL BE LATE IN THE DAY AND
DURING THE OVERNIGHT HOURS...WITH CONDITIONS CONDUCIVE FOR UPSTREAM
MCS DEVELOPMENT WHICH WOULD THEN RIDE THROUGH MICHIGAN
LATE...FEEDING ON A GOOD AMOUNT OF INSTABILITY...EVEN IF IT DOES
BECOME ELEVATED OVERNIGHT. COLD FRONT WILL DROP ACROSS THE AREA LATE
TUESDAY NIGHT...ENDING CHANCES FOR PRECIPITATION.

SURFACE HIGH PRESSURE LOOKS TO SLIDE OVER THE AREA
WEDNESDAY/WEDNESDAY NIGHT BRINGING DRIER WEATHER AND SLIGHTLY COOLER
TEMPERATURES. GFS/EURO SHOW THE NEXT UPPER LEVEL WAVE...POSSIBLY
CONVECTIVELY INDUCED...TRACKING INTO THE GREAT LAKES ON FRIDAY AND
FRIDAY NIGHT. RUNS HAVE BEEN INCONSISTENT WITH THE TRACK AND TIMING
OF THIS FEATURE...AND KEPT POPS AT THE INHERITED LOW CHANCE. HIGH
PRESSURE LOOKS TO BECOME REESTABLISHED OVER THE WEEKEND...BUT THE
LAST FEW RUNS OF THE GFS DO TRY TO BRING ANOTHER UPPER WAVE INTO
ONTARIO AND MICHIGAN BY LATE ON SUNDAY. 12Z AND 00Z RUNS OF THE EURO
HAVE LACKED THIS FEATURE...AND WILL KEEP THE WEEKEND FORECAST DRY.

&&

.MARINE...

A FAIRLY LIGHT WIND REGIME WILL PREVAIL OVER THE CENTRAL GREAT LAKES
TODAY AS HIGH PRESSURE REMAINS OVER THE OHIO VALLEY. A FEW
THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY INTO TONIGHT. LOCALLY
GUSTY WINDS WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS A WEAK
LOW PRESSURE SYSTEM TRACKS ACROSS THE AREA. THIS SYSTEM WILL ALSO
BRING A MUCH BETTER CHANCE FOR RAIN AND THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT...SOME OF WHICH COULD BE STRONG TO SEVERE.

&&

.AVIATION...ISSUED 101 AM EDT MON AUG 1 2011

//DISCUSSION...

A WEAK SURFACE PRESSURE TROUGH WILL CONTINUE TO SETTLE SOUTH ACROSS
SOUTHEAST MICHIGAN OVERNIGHT.  AN ISOLATED SHOWER OR STORM REMAINS
POSSIBLE TONIGHT ACROSS ALL OF SOUTHEAST MICHIGAN AND EVEN INTO THE
DAY MONDAY AT THE DETROIT TERMINALS.  OTHERWISE...CLOUDS BELOW 12KFT
WILL BE RATHER SCARCE AND WINDS WILL REMAIN LIGHT.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE FOR AN ISOLATED SHOWER OR THUNDERSTORM AFTER 4 AM
TONIGHT AND AGAIN MONDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SC
LONG TERM....HLO
MARINE.......SC
AVIATION.....MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 1, 4:56 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
456 AM EDT MON AUG 1 2011

MIZ060>063-068>070-075-076-082-083-020900-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
456 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF
THESE STORMS MAY BECOME SEVERE. THE BIGGEST THREAT FROM THESE
STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND HAIL UP TO ONE
INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS
BECOMING LIKELY TUESDAY NIGHT AS A WEAK AREA OF LOW PRESSURE
TRACKS ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE
WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE
COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD.

MIZ047>049-053>055-020900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
456 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...WITH
COVERAGE DECREASING DURING THE LATE AFTERNOON. A FEW OF THESE STORMS MAY
BECOME SEVERE...ESPECIALLY EARLY IN THE DAY. THE BIGGEST THREAT FROM
THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO
ONE INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND
30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY
TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS
ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE
WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE
COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD.

LCZ423-460-LEZ444-020900-
DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
456 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF
THESE STORMS MAY BECOME SEVERE. THE BIGGEST THREAT FROM THESE
STORMS WILL BE DAMAGING WIND GUSTS TO 55 KNOTS AND HAIL UP TO ONE
INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY
TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS
ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE
WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE
COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD.

LHZ421-422-441>443-462>464-020900-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
456 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...WITH
COVERAGE DECREASING DURING THE LATE AFTERNOON. A FEW OF THESE STORMS MAY
BECOME SEVERE...ESPECIALLY EARLY IN THE DAY. THE BIGGEST THREAT FROM
THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL UP TO ONE
INCH IN DIAMETER. STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY
TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS
ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE
WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT AS THE
COVERAGE OF SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD.

LCZ422-LHZ361>363-020900-
ST. CLAIR RIVER-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
456 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND
LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...WITH STORMS LIKELY
TUESDAY EVENING AND OVERNIGHT AS A WEAK AREA OF LOW PRESSURE TRACKS
ACROSS THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE
WEATHER WITH THESE STORMS IN ADDITION TO VERY HEAVY RAINFALL.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 1, 3:21 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 AM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     HAIL             SAGINAW                 43.42N 83.95W
08/01/2011  M0.25 INCH       SAGINAW            MI   CO-OP OBSERVER

            PEA SIZED HAIL AND 30 TO 40 MPH WIND GUSTS

&&

OROW
Special weather statement, Aug 1, 3:39 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 AM EDT MON AUG 1 2011

MIZ054-055-062-010845-
LAPEER-SANILAC-TUSCOLA-
339 AM EDT MON AUG 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF VASSAR...MOVING SOUTHEAST AT
25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MAYVILLE BY 400 AM EDT...
  CLIFFORD BY 420 AM EDT...
  NORTH BRANCH AND MARLETTE BY 430 AM EDT...
  BROWN CITY BY 445 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SC
Local storm report, Aug 1, 3:52 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 AM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND GST     2 NW SAGINAW            43.44N 83.98W
08/01/2011  E65 MPH          SAGINAW            MI   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER LIMBS DOWN

&&

OROW
Special weather statement, Aug 1, 4:06 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 AM EDT MON AUG 1 2011

MIZ053-010900-
SAGINAW-
406 AM EDT MON AUG 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF SAGINAW...MOVING SOUTHEAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BIRCH RUN AND FRANKENMUTH BY 420 AM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SC
Special weather statement, Aug 1, 4:15 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 AM EDT MON AUG 1 2011

MIZ048-010915-
BAY-
415 AM EDT MON AUG 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 413 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PINCONNING...MOVING
SOUTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LINWOOD BY 430 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SC
Special weather statement, Aug 1, 4:56 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
456 AM EDT MON AUG 1 2011

MIZ048-054-011000-
BAY-TUSCOLA-
456 AM EDT MON AUG 1 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BAY CITY...MOVING SOUTHEAST
AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  QUANICASSEE AND MUNGER BY 510 AM EDT...
  REESE AND AKRON BY 525 AM EDT...
  FAIRGROVE BY 530 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:23 AM EDTSevere Thunderstorm WarningDTXSaginaw37 min
Aug 1, 3:55 AM EDTSpecial Marine WarningDTX96 min
Aug 1, 2:38 PM EDTSevere Thunderstorm WarningDTXLenawee31 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.